Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Experiencing dry mouth, heavy chest and difficulty in breathing after taking neksium. Remedy?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
I have been taking neksium 4mg since last 10 days as prescribed by doctor from fortis hospital due to less haemoglobin and vitamin d and after the endoscopy reports.But i am experiencing dry mouth,heavy chest ,and difficulty in breathing.Do advise what to do.
The medicine which i am taking is neksium 40 mg,and i am experiencing,vomiting tendency,gas in stomach in addition to dry mouth,heavy chest ,difficulty in breathing and dizziness and severe body pain.So i have stopped taking since last one day.What should i do now?
Posted Tue, 11 Jun 2013 in General Health
Answered by Dr. Shoaib Khan 10 hours later
Hello and welcome to XXXXXXX

Thank you for writing to us.

I have gone through your reports and your query. I shall explain everything to you, so you better understand your condition and treatment.

Let us start with your reports which provide the following information:
-Border-line platelets
-Low vitamin D
-Inflammation of part of the small intestine, called the duodenum. But the cause has not been found. Cancer, parasites and foreign bodies have been ruled out. So it could be a developing ulcer, bleeding in your stools? Or dark/black color stools? Any blood seen in your saliva, vomit, sputum or other body fluids?

The medication given to you is neksium 40 mg (contains esomeprazole). This is a proton pump inhibitor used to treat conditions like ulcers, acid reflux diseases, heartburn, etc. This medicine should in fact help to treat the symptoms that you are experiencing, it cannot cause them. It is not used to treat low hemoglobin or vitamin D levels. It was prescribed to you because conditions like an ulcer, acid reflux disease, etc; are suspected.

It is possible that this medicine is not effective in you, which will require substituting it. So what you have to do next is, to revisit your doctor, and ask for a replacement, or the introduction of another medicine along with neksium. Options include: sucralfate, lansoprazole, etc.

I hope this information helps. Do write back to me for any further clarifications, or if I have not explained this well enough. I would love to help you till you have all the information you need to help yourself.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Experiencing dry mouth, heavy chest and difficulty in breathing after taking neksium. Remedy? 15 hours later
Dry Mouth-Throat, Heavy chest, and difficulty in breathing, vomiting tendency, gas in stomach, dizziness and severe body pain. These symptoms were not their in me before I took Neksium 40 MG.The above symptoms started appearing after 7 days of intake of Neksium. Since yesterday I have stopped taking Neksium. And I am feeling quite better. So should I stop taking Neksium? And if I stop will it affect in another way?

Weakness, Tired feeling & sleeping problem were only the main cause for the visit to Doc. Today I have spoken with my Doc over telephone, he said to stop taking Neksium for seven days and get back to me.. Do advice..


Answered by Dr. Shoaib Khan 5 hours later
Hello once again XXXXXXX

Thank you for writing to me.

If you have been experiencing these symptoms only after the intake of Neksium, then you should certainly discontinue this drug. Take lots of water and the following food which should help you feel a little better:
-Oily/fatty/fried food
-Acid containing drinks or food or fruits (oranges, lemons, apples, etc.)
-Carbonated drinks
-Very hard solid food
-Take small meals

By avoiding these foods, you will give your stomach some rest, and some time to recover from the symptoms you are currently experiencing. I am sure you will experience an improvement soon.

The discontinuation of Neksium will not affect you in any other way, in fact it should help you to get rid of all the side effects you are experiencing. Once all the side effects are gone, your doctor will have to get back to finding the cause for the weakness, tiredness and sleep problems.

I would also like to ask if you ever had any of the following problems before starting with Neksium: acid reflux in to your mouth? Bitter taste in mouth? Food returning into your mouth? Burning sensation in chest or throat, etc.?

I hope this information helps. Please write back to me for any further clarifications. I would be more than happy to help you.

Best wishes.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor